Alert archive / Pennsylvania / Flash Flood Warnings in 2003
Flash Flood Warning 18, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 6, 2003, 2:10 PM EDT for Luzerne County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2003, 2:10 PM EDT (18:10 UTC)
- Expired
- Aug 6, 2003, 4:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Luzerne County, PA
The radar
The Binghamton radar (KBGM), 114 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 061810 FFWBGM PAC079-062015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 210 PM EDT WED AUG 6 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 415 PM EDT. * AT 205 PM EDT...DOPPLER RADAR INDICATED AN AREA OF EXCESSIVE RAINFALL OVER THE FOLLOWING LOCATIONS BEAR CREEK...DRIFTON... FREELAND...WHITE HAVEN AND WOODSIDE-DRIFTON. THERE HAVE BEEN REPORTS OF SIGNIFICANT FLOODING IN THE WHITE HAVEN AREA. RAPID FLOODING LIKELY WILL OCCUR OVER MANY OF THE SMALL STREAMS AND CREEKS CLOSE TO THE ABOVE MENTIONED LOCATIONS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT ROADS AND FLOODING NEARBY LOW AREAS. THIS IS AN EXTENSION OF THE PREVIOUS WARNING ISSUED FOR THIS COUNTY. $$ LAT...LON 4105 7602 4093 7594 4106 7563 4123 7569
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 1:55 PM EDT, 15 minutes earlier.
Area forecast discussion, Aug 6, 1:55 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 155 PM EDT WED AUG 6 2003 ERN U.S. TROF REMAINS OVER THE RGN UFN. LOOKS LIKE A RELATIVE BREAK IN THE PCPN TNGT AND TMRW, THEN THE TROF RELOADS AS ANOTHER S/WV ROUNDS THE BASE AND HEADS NWD LATE FRIDAY AND SATURDAY. NEARLY STNRY FNTL BNDRY WILL RE-ESTABLISH ITSELF ACRS THE RGN WITH WAVE OF LOW PRESSURE TRACKING NWD ALONG IT, SO MORE POTNL FOR XCSV RAINFALL TO START OFF THE WEEKEND. IN THE SHORT TERM, WILL KEEP CHC POPS INTO THE EVNG HRS TO COVER LINGERING ACTIVITY. XPCT PC TO MAINLY CLEAR SKIES OVERNGT, WHICH SHUD LEAD TO XTNSV FOG FORMATION. ON THURSDAY, WE ARE UNDER NVA BUT PROFILES AND STABILITY INDICIES SUGGEST THE PSBLY OF SOME ISOLD/WDLY SCT ACTIVITY IN THE AFTN. WILL GO WITH A 30 POP AND INDICATE JUST A CHC OF AN AFTN SHRA/TSTM. TMRW NGT, MSTR BEGINS TO INCREASE FROM THE SOUTH AS THE NXT WAVE APRCHS. WILL INRODUCE CHC POPS ACRS NE PA WELL AFTER MIDNIGHT. ON FRIDAY, LIKELY POPS LOOK APPROPRIATE. MDLS HAVE THE FCST AREA IN THE LEFT FRONT QUAD OF A 60 KT JET BY FRIDAY AFTN, WITH SFC BNDRY IN THE VCNTY AND WEAK WAVES TRACKING NWD ALONG IT. GOOD CONVERGENCE SIGNATURES ALONG THE FNT AND PLENTLY OF MSTR TO WORK WITH. EXTENDED PERIOD (FRI NGT - WED) INCREASED POPS TO LIKELY CATEGORY FRIDAY NIGHT/SATURDAY. MEDIUM RANGE MODELS AGREE WITH SFC WAVE IN FORECAST VCNTY BOTH PERIODS AND UPPER LEVEL TROF REMAINING ACROSS NORTHEAST UNITED STATES. WILL CONTINUE WITH CHC POPS FOR CONVECTION SATURDAY NIGHT THROUGH MONDAY DAYLIGHT HOURS WITH UPPER LEVEL TROF HANGING ON. WENT DRY TUESDAY/WEDNESDAY AND UPPER LEVELS HEIGHTS BEGIN TO RISE AND SFC HIGH PRESSURE BUILDS IN FROM CENTRAL CANADA. AVIATION... THROUGH SUNSET VRF/MVFR CONDITIONS WITH SCT/BKN CU FIELD. IFR CONDITIONS BRIEFLY POSSIBLE THROUGH EARLY EVENING IN SCATTERED CONVECTION. AFTER SUNSET VFR/MVFR WITH AREAS OF HAZE. LATE TONIGHT AREAS OF FOG WILL DEVELOP WITH IFR CONDITIONS EXPECTED IN ELM/BGM/ITH. AFTER THE FOG BURNS OFF BY 13-14Z VFR CONDITIONS. .BGM...NONE. DAYS 1-2: BRADY DAYS 3-7 AND AVIATION: RRM
Hazardous weather outlook, Aug 6, 3:20 AM EDT, 10 hours 50 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-070915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 320 AM WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... A PERSISTENT VORTEX WILL GENERATE SCATTERED THUNDERSTORMS AGAIN THIS AFTERNOON. THE BEST CHANCE FOR THUNDERSTORMS WILL BE FROM THE POCONOS THROUGH THE CATSKILLS REGION. THE MAIN THREAT FROM THUNDERSTORMS WILL BE HEAVY RAIN...AS THUNDERSTORMS WILL BE LADEN WITH MOISTURE AND SLOW MOVING. SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAIN TO THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS WILL PREVAIL FROM MONDAY INTO LATE WEEK. THE MAIN CONCERN IS FOR REPEATED DAILY THUNDERSTORMS OVER THE SAME AREA CAUSING PROBLEMS ALONG SMALLER STREAMS. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
In the hours before
Special weather statement, Aug 6, 10:34 AM EDT, 3 hours 36 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-062230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1034 AM EDT WED AUG 6 2003 ...LOCALLY EXCESSIVE RAINFALL POSSIBLE THIS AFTERNOON ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER PENNSYLVANIA WILL MOVE INTO CENTRAL NEW YORK THIS AFTERNOON, WITH MORE SHOWERS AND THUNDERSTORMS LIKELY. THUNDERSTORMS THAT DEVELOP TODAY ARE EXPECTED TO BE SLOW MOVERS, WITH THE POTENTIAL TO PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. MANY AREAS HAVE RECEIVED SIGNIFICANT RAINFALL OVER THE PAST FEW DAYS, AND ADDITIONAL HEAVY RAINFALL COULD CAUSE RAPID FLOODING OF SMALL STREAMS, CREEKS AND LOW-LYING AREAS. IF YOU LIVE IN A FLOOD PRONE AREA...YOU ARE ADVISED TO KEEP ABREAST OF THE LATEST FORECASTS AND LISTEN FOR POSSIBLE FLASH FLOOD WATCHES OR WARNINGS WHICH MAY BE ISSUED THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO, THE OFFICIAL VOICE OF THE NATIONAL WEATHER SERVICE, OR VISIT OUR WEBSITE AT WWW.WEATHER.GOV, FOR THE LATEST UPDATES.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:22 PM EDT | Flash Flood Warning | BGM | Luzerne | 53 min |
| Aug 6, 2:50 PM EDT | Flash Flood Warning | BGM | Wayne | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.